- 07-12-2006, 09:10 PM
A friend of mine was just diagnosed with having hypothroidism by her doctor. She had been gaining weight and this was the reason from what the doctor said. Her previous boyfriend was an idiot with aas with had her taking all kinds of **** and it really ****ed her up. Well now she wants to get back into training and do it the right way, and wants to know what she can take to help her loose the weight that she has put on. The current thyroid hormone she is on isn't really doing much for her in regards to getting the thyroid jump started. I was wondering if anyone knew what effects taking t3 while on another thyroid hormone would do. She is currently taking tapazole 5mg a day. Any info would be helpful.
- 07-12-2006, 09:20 PM
Definitely STAY AWAY from any more hormones bro. Adding in more T3, without a doctor's supervision, could suppress her even more. My sister has hypothyroidism and is currently taking T3/T4 and she hates it because not only does she not get the effects of a higher level of T3/T4 (weight loss) but she does get the constant lethargy, trouble sleeping, etc. that I get and I have mild HYPERthyroidism.
I would honestly have her speak with her doctor about the weightloss program. He might be able to run some tests and allow her a slightly higher dosage or something.PharmD
- 07-12-2006, 09:32 PM
What lake said. Honestly, it's gonna take good diet and overcoming the sides to get out there and exercise. It'll be all uphill to start.
07-12-2006, 09:35 PM
That's what I told her. She is waiting on hearing back from her dr as I told her I wouldn't help her till she gets word from her doctor that it would be okay to go ahead. I've tried to get her to go hiking and doing cardio with me to start but she won't get her ass up. The hypo has really taken her down and make her extremely depressed and unmotivated. I just wanted to get another opinion. Thanks bros.
07-12-2006, 09:38 PM
One other question, do you know of any supplements that she might take to help her get over the constant lethargy. I keep telling her to just get up and do stuff with me but she is having a hard time. I believe she needs to wait til she sees her doctor before she does ANYTHING else?
07-12-2006, 09:42 PM
07-12-2006, 09:47 PM
I was thinking about b12 as I take b12 injections to help with energy and overall health and I was going to see if that would help her as well. Any suggestions on dosages. I take 1ml two to three times a week right now and am going to try to start reducing the dosages as I am feeling great. Would you suggest b12 or methyl b12?
07-12-2006, 09:49 PM
Dunno, I don't like making dose suggestions for people with motabolism problems. I'm sure you can find the answer if you look around. I'd ask the doc if taking oral b-12 would be useful first and get a reaction based off that
07-12-2006, 09:53 PM
07-12-2006, 09:56 PM
hmmmm, didn't even catch that. Something like synthroid should of been given for hypo and tap for hyper.
07-12-2006, 09:58 PM
Yeah I just found that out myself. I just told her that either her doctor doesn't know what he is talking about or she doesn't know what she even has. I'm not sure what her deal is anymore. I think all the AAS her ex had her on make her stupid!. Thanks anyways bros! I really appreciate it
07-12-2006, 09:58 PM
Originally Posted by Jayhawkk
Yeah well synthroid is ****ing junk. My mom had Hyperthyroidism. What do they do? Make her swallow a radiation pill to kill it all.
Now she's on Bovine T3/T4 ****. Chemical synthroid is not the best choice.
07-12-2006, 09:59 PM
I should have caught that about the Tap myself before asking for help or suggestions. Apologize to you all for her misinformation!
07-12-2006, 10:00 PM
Thats what we're here for on AM.Originally Posted by burton1
If you can't help someone else what good are you?
That's what I say.
07-12-2006, 10:01 PM
07-12-2006, 10:04 PM
Very True. That;s what I was trying to do was help her out and get some other guys opinions as well, to see what the best route for her would be, first she needs to figure out what she has and start from there. I think she is a little dumb in the head personally! I was trying to get her on the right path but I'm not sure if that will work! But that's why I came to the best place for knowledge I know of and appreciate all of the knowledge I was given!
07-12-2006, 10:09 PM
Honestly you calling her stupid isent going to help, she has to want it, more than anything, be so mad, fed up with feeling like sh**T that she gets up, doing a little at a time. In time with the right medication, she will see results.
Agreed with the shopping around for a Dr she likes, and feels comfy with, if you dont have that it stinks.....
<--- has a crapped out thyroid for the last 10 yrs, been to fat, to thin, and to fat, to thin again.......IT STINKS MONKEYBUTT!!!!!!!!!!
Good luck to your sister...
RIP Ryan, :(
07-12-2006, 10:10 PM
07-12-2006, 10:11 PM
Originally Posted by gotripped
I think men do to, but you dont hear them speak of it as often......
RIP Ryan, :(
07-12-2006, 10:13 PM
A lot of people do not even know what a thyroid does or symptoms associated due to slow onset of symptoms. I think many just accept it as a aging issue.
07-12-2006, 10:14 PM
07-12-2006, 10:17 PM
Originally Posted by Jayhawkk
Agreed I only found out i had one when one of the nodules grew so big i almost choked when I was trying to swallow a piece of chicken....and so the thyroid issues began.................
RIP Ryan, :(
07-12-2006, 10:36 PM
Is that a typo, gotripped? 4g would make sense. I've used tyrosine in the neighborhood of 2-5g/day thrown into my PWO shakes while cutting, and it did seem to boost my metabolism.Originally Posted by gotripped
Good luck to your friend, burton.
07-12-2006, 10:38 PM
07-12-2006, 10:39 PM
I think she should try a nutritional approach before she makes any other decisions. Cutting all the enriched flour products like pasta, bread, pastries, ect., out of her diet will help. Plenty of fresh greens is always good. Supplementing with iodine (around 13mg is norm) and extra virgin coconut oil (high in lauric acid) will directly help the thyroid. Also, increasing anti oxidant uptake like grapeseed extract and Ester C will speed things along. As far as taking T3 while on a thyroid statin drug, I can't comment....but from what I've read, supplementing T3 and T4 combined has in some cases proven to be more effective than just one or the other. However, I would still try the natural approach first. Look into these things and good luck!Originally Posted by burton1
07-12-2006, 10:42 PM
Find a Dr./Pharmacist that Compounds T3/T4. T4 is better than t3 however.Originally Posted by NO HYPE
07-12-2006, 10:53 PM
I think the results of T3 and T4 are different for everyone. T3 is 5-8 times stronger than T4 because it's biologically more active and absorbed at a higher rate. T3 has a half life of about a day and T4 about a week. There are pros and cons to the both of them but I think she get multiple professional opinions in any case.Originally Posted by gotripped
07-12-2006, 10:55 PM
07-12-2006, 10:57 PM
07-12-2006, 11:08 PM
Originally Posted by burton1
What the heck is she taking tapazole for, that is for HYPERTHYROID, meaning OVER ACTIVE, you said she was HYPO thyroid.
Anyway if she is hypothyroid, it will take years to get rid of the fat, only be done with diet and training. I suggest she start with diet first, without getting that in order she will have no energy for training. These meds are not magic pills by any means. Sorry but this is true, I have HYPOthyroid now for 14 years, it took me prolly 5-6 years to get it under control and get to almost normal life. If she uses anything at all to try and speed up her metabolism, she will only be setting herself up for worse thyroid problems. She needs to read a book on the subject to understand the mechanics behind it, and stop looking for an easy fix, there is no easy fix.
Also she should be seen by an endocrinologist not an MD or Osteopath.